Complexity results for the horizontal bar packing problem - Archive ouverte HAL Access content directly
Journal Articles Information Processing Letters Year : 2008

Complexity results for the horizontal bar packing problem

Marie-Christine Costa
Fethi Jarray
  • Function : Author
Christophe Picouleau

Abstract

The paper deals with the problem of packing a set of horizontal bars by taking into account some constraints on the distance between two consecutive bars on the same row. This problem is deeply connected with Discrete Tomography and it finds application in workforce scheduling. We study the complexity of the problem and show that, depending on the kind of constraints considered, the problem can be polynomial or NP-Complete. We analyze in details the case where a minimal distance between consecutive bars is required and propose a greedy algorithm which solves this problem in polynomial time.

Dates and versions

hal-00976363 , version 1 (09-04-2014)

Identifiers

Cite

Marie-Christine Costa, Fethi Jarray, Christophe Picouleau. Complexity results for the horizontal bar packing problem. Information Processing Letters, 2008, 108 (6), pp.356-359. ⟨10.1016/j.ipl.2008.07.007⟩. ⟨hal-00976363⟩

Collections

ENSTA UMA_ENSTA
41 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More